Alert archive / Minnesota / Freeze Warnings in 2022
Freeze Warning 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this freeze warning at Oct 7, 2022, 11:45 AM CDT for 9 counties in Minnesota. It took effect at Oct 8, 2022, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2022, 11:45 AM CDT (16:45 UTC)
- In effect from
- Oct 8, 2022, 1:00 AM CDT
- Expired
- Oct 8, 2022, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Redwood County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WWUS73 KMPX 071645 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1145 AM CDT Fri Oct 7 2022 MNZ073-074-082>085-091>093-080045- /O.NEW.KMPX.FZ.W.0002.221008T0600Z-221008T1400Z/ Redwood-Brown-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Redwood Falls, New Ulm, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 1145 AM CDT Fri Oct 7 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Redwood, Brown, Watonwan, Blue Earth, Waseca, Steele, Martin, Faribault and Freeborn Counties. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Borghoff
4 follow-up statements
850 WWUS73 KMPX 072002 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 302 PM CDT Fri Oct 7 2022 MNZ073-074-082>085-091>093-080830- /O.CON.KMPX.FZ.W.0002.221008T0600Z-221008T1400Z/ Redwood-Brown-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Redwood Falls, New Ulm, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 302 PM CDT Fri Oct 7 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Redwood, Brown, Watonwan, Blue Earth, Waseca, Steele, Martin, Faribault and Freeborn Counties. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Borghoff
044 WWUS73 KMPX 080116 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 816 PM CDT Fri Oct 7 2022 MNZ073-074-082>085-091>093-081400- /O.CON.KMPX.FZ.W.0002.221008T0600Z-221008T1400Z/ Redwood-Brown-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Redwood Falls, New Ulm, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 816 PM CDT Fri Oct 7 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Redwood, Brown, Watonwan, Blue Earth, Waseca, Steele, Martin, Faribault and Freeborn Counties. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ jrb
295 WWUS73 KMPX 080531 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1231 AM CDT Sat Oct 8 2022 MNZ073-074-082>085-091>093-081400- /O.CON.KMPX.FZ.W.0002.221008T0600Z-221008T1400Z/ Redwood-Brown-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Redwood Falls, New Ulm, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 1231 AM CDT Sat Oct 8 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Redwood, Brown, Watonwan, Blue Earth, Waseca, Steele, Martin, Faribault and Freeborn Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
159 WWUS73 KMPX 081403 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 903 AM CDT Sat Oct 8 2022 MNZ073-074-082>085-091>093-081515- /O.EXP.KMPX.FZ.W.0002.000000T0000Z-221008T1400Z/ Redwood-Brown-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Redwood Falls, New Ulm, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 903 AM CDT Sat Oct 8 2022 ...FREEZE WARNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this freeze warning went out at Oct 7, 6:55 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Oct 7, 6:55 AM CDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 655 AM CDT Fri Oct 7 2022 .UPDATE... Issued at 607 AM CDT Fri Oct 7 2022 Updated to include 12z aviation discussion below. && .DISCUSSION...(Today through Thursday) Issued at 300 AM CDT Fri Oct 7 2022 KEY MESSAGES: - Freezing or near temperatures for much of the area this morning and again Saturday morning. Temps will rebound Saturday afternoon through early next week. - Isolated chances for light rain across the Metro and south eastward this morning as the front passes. Beyond this, dry weather expected. Today will be similar to yesterday with scattered to broken clouds and chances for isolated light precipitation. Dry air behind the front has yet to settle in and just enough flow aloft is present to justify 20-30 PoPs in the southeast. Temperatures will be a few degrees cooler (upper 40s) than yesterday as the cold high pressure directly overhead. Tonight will be chillier yet (upper 20s, lower 30s) as skies will be clear and winds calm. As is often the case, the core of the Twin Cities Metro is the only place that may not see freezing temps thanks to the urban heat island. Despite winds aloft remaining from the north/northwest, winds at the surface will shift to more westerly Saturday morning. This will give us the chance to return to seasonable temperatures for a few days. The lack of moisture will prevent any precipitation from falling. The one potential exception to this comes Sunday afternoon/evening when everything seems to align just right and areas in the northeastern portion of the CWA could see some precipitation. Models depict a ball of low pressure centering itself within the center of the strongest upper- level flow in addition to a local vorticity maximum. Unfortunately for those who need it most, the chances for rain any further south than St. Cloud on Sunday are slim as conditions are not conducive that far south. Things could get interesting by the middle of next week as a deep upper-level trough enters the region and another strong cold front passes. As of now, most models are forecasting the bulk of the precipitation associated with the trough to be east of the area, but it is still early. The winds, however, tell a different story. The pressure gradient is forecast to tighten overhead in cahoots with a decent jet stream, meaning we could see gusts similar to what we saw yesterday (approaching 30 MPH) again near the middle/end of next week. Gusty winds next week after cold temperatures today and tomorrow mean the end of fall colors could be on the doorstep if the leaves all die and the wind blows them all away. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 607 AM CDT Fri Oct 7 2022 Although high pressure is making inroads into the area from the northwest and water vapor imagery shows plenty of dry air across the region, a weak mid-level shortwave is promoting just enough lift to activate low level moisture to the tune of a band of MVFR ceilings and very light sprinkles/showers, mainly over southern-eastern MN into western WI. These complications will exit off to the southeast by late morning/early afternoon, allowing high pressure to fully take hold of the weather over the TAFs. Mostly clear skies will develop this afternoon and remain in place through Saturday morning. N to NW winds 5-10kts will persist into this evening, then become 5kt or less tonight with directions generally backing to W. KMSP...MVFR ceilings to remain over/near MSP for the first couple hours of the 07/12z TAF, followed by VFR conditions with diminishing cloud cover as the rest of the TAF continues. MVFR ceilings could last maybe an hour or so longer than 14z, if anything. /OUTLOOK FOR KMSP/ Sun...VFR. Wind light/variable. Mon...VFR. Light wind becoming S 5-10 kts. Tue...VFR. Wind S 10-15kts gusting to 25 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && UPDATE...JPC DISCUSSION...PEM AVIATION...JPC
Hazardous weather outlook, Oct 7, 2:52 AM CDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 252 AM CDT Fri Oct 7 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 080800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 252 AM CDT Fri Oct 7 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Freeze Warnings in Minnesota, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.